Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Aug 27, 2020, 6:54 PM CDT for 4 counties in Arkansas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2020, 6:54 PM CDT (23:54 UTC)
- Expired
- Aug 27, 2020, 7:02 PM CDT
- In force
- 8 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Independence County, AR, Jackson County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
954
WFUS54 KLZK 272354
TORLZK
ARC063-067-145-147-280045-
/O.NEW.KLZK.TO.W.0040.200827T2354Z-200828T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
654 PM CDT Thu Aug 27 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northwestern Woodruff County in eastern Arkansas...
South central Independence County in north central Arkansas...
Southwestern Jackson County in eastern Arkansas...
Northeastern White County in central Arkansas...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tupelo, or 7 miles northeast of Augusta, moving
northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tupelo... Bradford...
Possum Grape... Olyphant...
Ingleside... Heffington...
Fitzhugh...
This includes US Highway 67 between mile markers 63 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3536 9117 3529 9126 3545 9161 3562 9138
TIME...MOT...LOC 2354Z 130DEG 30KT 3535 9126
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
651 follow-up statement
760
WWUS54 KLZK 280002 RRA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
702 PM CDT Thu Aug 27 2020
ARC063-067-145-147-280012-
/O.CAN.KLZK.TO.W.0040.000000T0000Z-200828T0045Z/
Woodruff AR-Independence AR-Jackson AR-White AR-
702 PM CDT Thu Aug 27 2020
...THE TORNADO WARNING FOR NORTHWESTERN WOODRUFF...SOUTH CENTRAL
INDEPENDENCE...SOUTHWESTERN JACKSON AND NORTHEASTERN WHITE COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for eastern,
central and north central Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Little Rock.
LAT...LON 3536 9117 3529 9126 3545 9161 3562 9138
TIME...MOT...LOC 0001Z 130DEG 30KT 3540 9133
$$
65What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Aug 27, 5:08 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 27, 5:08 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 508 PM CDT Thu Aug 27 2020 .SHORT TERM...Today Through Friday Night ...Tropical Storm Laura continues lashing the Natural State... The apparent forward motion of Tropical Storm Laura appears to have slowed with torrential rainfall, tropical storm force winds, and now several potential tornado-producing cells affecting central and much of eastern Arkansas. There were no changes to the ongoing Tropical Storm Warning, Wind Advisory, or Flash Flood Watch with this package. A Tornado Watch also remains in effect for almost all of eastern Arkansas and portions of central Arkansas this evening. As has been discussed through mesoscale updates through the day, the primary threats tonight will from central Arkansas and to the east and northeast. Laura will continue weakening, so overall wind speeds and the associated wind threat should lessen with time and plan to adjust tropical headlines accordingly later in the evening. The flood threat and tornado threat have ramped up quite a bit versus earlier today and this will continue for at least the next several hours. One area of particular concern is southwestern Arkansas where a predecessor rain event yesterday produced rain totals upwards of 5 inches. As of 22Z, a band of moderate rainfall persists over this area with an enhanced albeit localized flood threat ongoing. If any addition rainfall develops here, the flood threat will increase and needs to be monitored. Model guidance does suggest some potential for banded precipitation re-developing south of the circulation overnight. Should this occur, moderate rainfall and breezy winds could affect portions of south/central Arkansas and additional (likely localized) impacts cannot be ruled out. By Friday afternoon and evening, the remnants of Laura will begin traversing the Tennessee River Valley with heavy tropical rainfall ending west-to-east. One additional consideration... high temperatures tomorrow are projected to reach the low 90s over roughly the southwestern half of the state. While this is not atypical for this time of year, this could be impactful for those who have no power or air conditioning due to storm damage. && .LONG TERM...Saturday Through Thursday Upper level flow will become more zonal through the CONUS, with a few fast-moving disturbances moving along the flow, from the weekend through the early part of next week. Rain chances will return late Saturday with a cold frontal boundary through Arkansas. Rain chances will continue after the system lifts back to the north and warm air returns from the SSW. This will be followed by another upper trough and surface cold front, which is expected to enter the state from the NW by Tuesday morning. Rain chances will continue through the middle of next week, as a surface low and cold front move eastward through the state. Highs will be in the lower to mid 90s across the state Saturday. Lower than average highs will be noted through next week, as these systems move through the region, with highs in the lower to mid 80s across northern AR Tuesday, in the mid to upper 80s over the southern half of the state. Highs in the mid to upper 80s are forecast through the middle of next week as well. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 71 88 72 96 / 100 70 20 30 Camden AR 71 91 74 95 / 80 40 20 20 Harrison AR 70 89 70 92 / 80 50 0 30 Hot Springs AR 70 91 73 95 / 90 40 20 20 Little Rock AR 71 89 75 94 / 100 70 30 20 Monticello AR 71 89 75 94 / 80 60 30 20 Mount Ida AR 70 91 71 94 / 90 40 20 20 Mountain Home AR 71 89 70 93 / 90 60 10 20 Newport AR 71 84 72 93 / 90 80 30 30 Pine Bluff AR 71 89 75 93 / 90 70 30 20 Russellville AR 73 91 72 95 / 90 50 10 20 Searcy AR 72 89 72 96 / 100 80 20 30 Stuttgart AR 71 88 75 94 / 100 80 30 20 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Friday evening FOR Arkansas-Bradley- Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson- Lincoln-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Polk-Pope- Prairie-Pulaski-Saline-Scott-Searcy-Stone-Van Buren-White- Woodruff-Yell. Wind Advisory until 7 AM CDT Friday FOR Arkansas-Desha-Jackson- Monroe-Prairie-White-Woodruff. Tropical Storm Warning FOR Arkansas-Bradley-Calhoun-Clark- Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring-Jefferson- Lincoln-Lonoke-Ouachita-Pike-Prairie-Pulaski-Saline. && Short Term...COOPER / Long Term...SHELTON
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 13 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Thu Aug 27 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-281000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard- Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan- Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring- Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Thu Aug 27 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight The remnants of Hurricane Laura are expected to move into Arkansas from Louisiana by this evening, with the system venturing to the northeast across the state tonight. Heavy rainfall is likely along the track of the system. Flash flooding is possible where storms develop and move over the same locations. Forecast rainfall amounts will range from 2 to 6 inches for much of the area, with locally higher amounts. Flooding could become serious in places, with high water possibly into homes and businesses. The area most vulnerable to flash flooding is in the west. Portions of western Arkansas have already received heavy to excessive rain this month, and the soil is saturated and unable to hold much additional water. Given this much rain, tributaries will be on the rise. Minor to moderate flooding is projected along portions of the Little Missouri, Ouachita, and Saline Rivers. The scope of river flooding may become more widespread depending on actual rainfall amounts, and where the heaviest precipitation occurs. Gusty winds are expected to accompany this system, especially from central into southern sections of the state. In this area, winds of 30 to 50 mph will be noted, with gusts over 60 mph possible. This could lead to some tree damage and power outages. There will also be a limited tornado threat across all but northwest Arkansas, generally to the north and east of the center of circulation. Tornadoes with inland tropical systems tend to be brief and weak, but can certainly cause damage. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain will continue from central into northeast Arkansas on Friday as Laura weakens. Precipitation will taper off as the day progresses. Following Laura, an unsettled pattern is expected as a cold front moves into the region this weekend and stalls. The front will lift to the north early next week, and will be followed by another front from the Plains by Tuesday or so. Chances of showers and thunderstorms will be found near both fronts, especially across the northern counties. Heavy rain will be possible in the north, although the latest forecast calls for heavier amounts from Kansas to Illinois or just north of the state. This will depend on the placement of the fronts, with more rain locally if the fronts venture farther to the south than expected. Any severe weather will be spotty. .Spotter Information Statement... Spotter activation may be needed this afternoon and evening. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk. 57/46
In the hours before
Local storm report, Aug 27, 2:17 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TROPICAL STORM RISON 33.95N 92.19W
08/27/2020 CLEVELAND AR LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWN ACROSS CLEVELAND COUNTY.
&&
EVENT NUMBER LZK2000454
TRSLocal storm report, Aug 27, 2:25 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM SHERIDAN 34.31N 92.41W
08/27/2020 GRANT AR LAW ENFORCEMENT
SHERIFFS OFFICE HAD A FEW REPORTS OF TREES BLOWN DOWN.
&&
EVENT NUMBER LZK2000455
TRSLocal storm report, Aug 27, 2:57 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TROPICAL STORM MALVERN 34.37N 92.82W
08/27/2020 HOT SPRING AR LAW ENFORCEMENT
REPORTS OF TREES DOWN ACROSS HOT SPRINGS COUNTY.
&&
EVENT NUMBER LZK2000456
TRSLocal storm report, Aug 27, 3:07 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TROPICAL STORM ARKADELPHIA 34.12N 93.07W
08/27/2020 CLARK AR LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWERLINES DOWN ACROSS
CLARK COUNTY.
&&
EVENT NUMBER LZK2000457
TRSLocal storm report, Aug 27, 3:10 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TROPICAL STORM 3 NE CADDO VALLEY 34.22N 93.03W
08/27/2020 CLARK AR LAW ENFORCEMENT
POLES SNAPPED ALONG HIGHWAY 67 NEAR E DODSON
&&
EVENT NUMBER LZK2000458
TRSLocal storm report, Aug 27, 5:53 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 PM CDT THU AUG 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TROPICAL STORM KINGSLAND 33.86N 92.29W
08/27/2020 CLEVELAND AR PUBLIC
SEVERAL LARGE TREES WERE BLOWN DOWN. ONE TREE FELL ONTO
A HOUSE, CAUSING SIGNIFICANT DAMAGE.
&&
EVENT NUMBER LZK2000459
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:23 PM CDT | Special Weather Statement | LZK | Woodruff | 52 min |
| Aug 26, 8:34 PM CDT | Special Weather Statement | LZK | Lonoke | 26 min |
| Aug 27, 3:32 AM CDT | Wind Advisory | LZK | Arkansas, Desha, Jackson, Monroe, Prairie, White and 1 more | 20 hr |
| Aug 27, 11:09 AM CDT | River Flood Warning | LZK | White | 33 hr |
| Aug 27, 12:41 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Clark, Cleveland, Dallas, Drew and 2 more | 4 hr |
| Aug 27, 1:54 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson and 1 more | 3 hr |
| Aug 27, 3:34 PM CDT | Tornado Warning | LZK | Arkansas | 41 min |
| Aug 27, 3:49 PM CDT | Tornado Warning | LZK | Arkansas, Lonoke, Prairie | 17 min |
| Aug 27, 4:03 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Grant, Jefferson, Lonoke, Pulaski and 1 more | 4 hr |
| Aug 27, 4:10 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 3 hr |
| Aug 27, 4:13 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Monroe | 34 min |
| Aug 27, 4:19 PM CDT | Flash Flood Warning | LZK | Arkansas, Faulkner, Hot Spring, Lonoke, Prairie, Pulaski and 1 more | 4 hr |
| Aug 27, 5:27 PM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Monroe, Prairie | 3 hr |
| Aug 27, 6:08 PM CDT | Tornado Warning | LZK | White, Woodruff | 52 min |
| Aug 27, 6:19 PM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Lonoke, Monroe, Perry, Prairie and 3 more | 3 hr |
| Aug 27, 6:44 PM CDT | Tornado Warning | LZK | Jackson, Woodruff | 18 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.